Arkansas, 2006

Damaging Winds in Arkansas, May 4, 2006

May 4, 2006 · NWS LZK · 2 events in 1 county or zone

2 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at May 4, 2:15 PM CST, 1 hour 25 minutes earlier.

Area forecast discussion, May 4, 2:15 PM CST, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
315 PM CDT THU MAY 4 2006

.SHORT TERM...TONIGHT THROUGH MONDAY
REMNANTS OF INTENSE MCS CONTINUE TO ADVANCE EASTWARD AT THIS TIME
WITH WELL DEFINED MCV OVER SOUTHWEST ARKANSAS. SYSTEM DROPPED IN
EXCESS OF 4 INCHES OF RAIN ACROSS PARTS OF NORTH CENTRAL AND EAST
CENTRAL ARKANSAS WITH FLASH FLOODING THE RESULT. NAM MODEL DID A
SUPERIOR JOB THAN THE OTHER SHORT TERM MODELS WITH THIS EVENT
ALTHOUGH GFS HAS HAD BEST RUN TO RUN CONSISTENCY. GFS FEEDBACK
CONCERNS POSSIBLY CORRUPTING THIS MODEL MORE THAN ORIGINALLY
SUSPECTED AND NAM MODEL MAY BE THE WAY TO GO ALTHOUGH DIFFERENCES
BETWEEN THEM ARE NOT THAT LARGE. THAT BEING SAID ...WILL CONTINUE TO
GO WITH A BLEND OF FORECAST SOLUTIONS WITH A LEAN TOWARDS THE NAM.

PROGRESSIVE PATTERN WILL CONTINUE THROUGH THE SHORT TERM WITH
NORTHERN STREAM REMAINING MORE AMPLIFIED. NORTHERN STREAM WILL
CONTINUE TO CARVE OUT UPPER TROFS AND MOVE THEM ACROSS THE
NORTHERN TIER OF THE COUNTRY. SOUTHERN STREAM DOES DEVELOP A TROF
OVER THE WESTERN CONUS FRIDAY. MODELS CONTINUE TO ADVERTISE NUMEROUS
WEAK WAVES KICKING OUT OF THIS FEATURE AND MOVING THROUGH THE MEAN
FLOW WHICH REMAINS GENERALLY QUASI ZONAL OVER THE AREA THROUGH THE
WEEKEND.

LATEST SURFACE ANALYSIS PLACES FRONTAL BOUNDARY OVER NORTHWEST
ARKANSAS WHICH HAS BASICALLY STALLED OUT AT THIS TIME. SEVERAL
OUTFLOW BOUNDARIES EVIDENT AND CONVECTION ALREADY FIRING UP ON THEM.

ADDITIONAL SHOWERS AND THUNDERSTORMS ARE LIKELY TONIGHT AS THE FRONT
MAKES ITS WAY INTO THE STATE AND INTERACTS WITH A SHORTWAVE EJECTING
OUT OF THE SOUTHWEST CONUS FEATURE. SEVERE THREAT GREATLY DIMINISHED
OVER THE CENTRAL AND NORTH AS ATMOSPHERE HAS BEEN WORKED OVER. CAN
NOT RULE OUT SEVERE WEATHER THIS EVENING OVER THE SOUTHWEST PART OF
THE STATE.

LOCALLY HEAVY RAIN ONCE AGAIN A CONCERN TONIGHT WITH PWATS IN EXCESS
OF ONE AND A HALF INCHES. FRONT WILL PROVIDE PLENTY OF LOW LEVEL
CONVERGENCE AND ADEQUATE LIFT. WITH HEAVY RAIN HAVING FALLEN OVER
MANY AREAS ALREADY...WILL CONTINUE THE FLASH FLOOD WATCH THROUGH THE
NIGHT OVER THE NORTH AND CENTRAL PART OF THE STATE AND WILL BE
EXPANDED A FEW MORE COUNTIES EASTWARD WHICH ALSO SAW SOME DECENT
RAIN.

FRONT MOVES THROUGH THE MAJORITY OF THE STATE TONIGHT BEFORE
STALLING OUT ACROSS THE FAR SOUTH. WILL TAPER PRECIP CHANCES BACK
SOMEWHAT FRIDAY AS IT LOOKS LIKE AREA WILL BETWEEN SYSTEMS MOVING
THROUGH BUT MOISTURE WILL REMAIN ABUNDANT OVER THE REGION. NEXT
SIGNIFICANT SYSTEM APPROACHES SATURDAY MORNING WITH RAIN ONCE AGAIN
OVERSPREADING THE AREA DURING THE AFTERNOON AND CONTINUING THROUGH
THE NIGHT. WILL TAPER OFF POPS EARLY SUNDAY AS LAST IN THE SERIES OF
WAVES MOVES THROUGH AND HIGH PRESSURE TIRES TO BUILD IN FROM THE
NORTH. WILL KEEP MONDAY DRY.

TEMPERATURE GUIDANCE REMAINS ALL OVER THE PLACE BUT COOLER READINGS
SEEM TO MAKE MORE SENSE THROUGH THE WEEKEND EXPECTED CLOUD COVER AND
PRECIPITATION. WENT WITH A BLEND OF FWC/MAV NUMBERS AFTER THAT.
&&

.LONG TERM...MONDAY NIGHT THROUGH THURSDAY
NORTHWEST FLOW WILL BEGIN THE PERIOD ALOFT THEN TRANSITION INTO A
ZONAL PATTERN TUESDAY NIGHT. A WARM FRONT WILL APPROACH FROM THE
SOUTH MONDAY NIGHT AND TUESDAY BRINGING MORE MOISTURE INTO THE AREA.
A COLD FRONT WILL APPROACH FROM THE WEST ON WEDNESDAY AND MOVE
THROUGH THE AREA BY THURSDAY MORNING. INCREASED POPS FOR WEDNESDAY.
TEMPERATURES WILL BE NEAR NORMAL TUESDAY AND WEDNESDAY THEN COOLER
ON THURSDAY.
&&

.PRELIMINARY POINT TEMPS/POPS...
LITTLE ROCK   AR  61  74  58  71 /  80  50  40  50
HARRISON AR       52  68  51  64 /  90  40  30  40
HOT SPRINGS AR    62  73  60  71 /  80  50  50  60
PINE BLUFF AR     63  75  60  72 /  80  50  40  60
MOUNTAIN HOME AR  54  69  53  64 /  90  40  30  40
MONTICELLO AR     63  75  60  71 /  80  50  50  60
SEARCY AR         60  74  57  69 /  90  50  30  50
MOUNT IDA AR      56  71  56  68 /  80  50  50  60
RUSSELLVILLE AR   54  70  54  66 /  90  50  40  50
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 6 AM FRIDAY FOR ARZ003-ARZ004-ARZ005-
ARZ006-ARZ007-ARZ012-ARZ013-ARZ014-ARZ015-ARZ016-ARZ021-ARZ022-
ARZ023-ARZ024-ARZ025-ARZ030-ARZ031-ARZ032-ARZ033-ARZ034-ARZ037-
ARZ038-ARZ039-ARZ043-ARZ044-ARZ045-ARZ046-ARZ047.

&&

SHORT TERM...56 / LONG TERM...51
Hazardous weather outlook, May 4, 9:30 AM CST, 6 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1030 AM CDT THU MAY 4 2006

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-051000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
1030 AM CDT THU MAY 4 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL COVER MUCH OF NORTHERN ARKANSAS TODAY.
HEAVY RAIN IS LIKELY IN MANY AREAS AND SOME FLASH FLOODING IS LIKELY.
A FLASH FLOOD WATCH IS IN EFFECT FOR MOST OF THE NORTHERN HALF OF
ARKANSAS.

THE RAIN MAY DECREASE LATER BRIEFLY...ESPECIALLY OVER THE SOUTHWEST
PART OF THE STATE...BUT NEW THUNDERSTORMS WILL LIKELY DEVELOP LATER
THIS AFTERNOON AND A NEW COMPLEX OF THUNDERSTORMS COULD BE IN PLACE
BY EARLY TONIGHT WITH MORE HEAVY RAIN AND A RISK OF FLASH FLOODING.

IN THE REST OF THE AREA...SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
DEVELOP THIS AFTERNOON THEN MAY CONTINUE THROUGH TONIGHT. ISOLATED
SEVERE STORMS WITH LARGE HAIL AND DAMAGING WIND WILL BE POSSIBLE AND
LOCALLY HEAVY RAIN WILL ALSO OCCUR.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A COLD FRONT WILL SLOWLY SINK TO THE SOUTH ACROSS THE AREA TODAY AND
FRIDAY THEN SHOULD DROP TO THE SOUTH OF THE STATE. UPPER LEVEL LOWS
WILL CONTINUE TO MOVE ACROSS THE AREA THROUGH SATURDAY.

THIS WILL RESULT IN PERIODS OF SHOWERS AND THUNDERSTORMS FRIDAY
THROUGH SATURDAY. HEAVY RAINS WHICH COULD RESULT IN SOME FLOODING...
AND ISOLATED SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WIND
WILL BE POSSIBLE.

THUNDERSTORMS WILL TEND TO DEVELOP AROUND MIDDAY OR IN THE AFTERNOON
AND INCREASE THROUGH THE AFTERNOON. COMPLEXES OF THUNDERSTORMS MAY
DEVELOP BY EVENING AND CONTINUE THROUGH MOST OF THE NIGHT BEFORE
DECREASING. RAIN WILL LIKELY BE AT A MINIMUM DURING THE MORNING.

THE BEST CHANCE FOR ANY SEVERE THUNDERSTORMS WILL BE DURING THE
AFTERNOON AND EVENING WHILE THE BEST CHANCE FOR HEAVY RAIN AND
FLOODING WILL BE DURING THE NIGHT.

CHANCES OF SHOWERS AND THUNDERSTORMS CONTINUE SUNDAY THROUGH
WEDNESDAY. PRESENT INDICATIONS ARE THAT THE CHANCE OF HEAVY RAIN AND
SEVERE WEATHER WILL BE LESS DURING THIS PERIOD...BUT COULD STILL BE
POSSIBLE.

.SPOTTER ACTIVATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT.

&&

FOR THE LATEST GRAPHICAL AND TEXT FORECASTS AND OUTLOOKS...PLEASE
VISIT OUR WEBSITE AT WWW.SRH.WEATHER.GOV/LZK

29

In the hours before

Local storm report, May 4, 9:57 AM CST, 5 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1057 AM CDT THU MAY 04 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1049 AM     FLASH FLOOD      SEARCY                  35.24N 91.73W
05/04/2006                   WHITE              AR   LAW ENFORCEMENT

            FLOODING AT NORTH MAIN AND BYPASS ROAD. ONLY LARGE
            VEHICLES CAN GET THROUGH.

1050 AM     FLASH FLOOD      NORTH LITTLE ROCK       34.79N 92.26W
05/04/2006                   PULASKI            AR   EMERGENCY MNGR

            RAILROAD UNDERPASS AT 4TH AND WEST BROADWAY CLOSED. ONE
            SOUTHBOUND LANE OF JFK BLVD. CLOSED AT LOOKOUT DR.

&&

28

The radar

The Little Rock radar (KLZK), 145 km away, was scanning. The volume nearest the first event began at 21:38 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Bradley

When
May 4, 3:40 PM CST
Where
Bradley County, Farmville
Measured
52 kt (60 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
33.533, -92.183

Thunderstorm Wind, Bradley

When
May 4, 3:50 PM CST
Where
Bradley County, Warren
Measured
52 kt (60 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
33.617, -92.067

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2006Every state in 2006This day in weather historyWarnings in Arkansas, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5510675, 5510676.